MAUDE Adverse Event Report: MICROVENTION INC. AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE

MICROVENTION INC. AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE
Model Number 45-450820
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.The pusher portion of the device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If any portion of the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during an emergency embolization treatment for a peptic ulcer , the physician attempted to reposition the coil from an undesirable location, and it prematurely detached.The coil was able to be positioned correctly and was implanted in the artery.There was no patient harm.
 
Additional Manufacturer Narrative
Correction: d2: added state: (b)(6).G1-g2: added establishment name: (b)(4).G3: added report source: foreign, health professional, user facility, company representative.The investigation of the returned coil system found pusher returned with no implant attached.The heater coil did not show signs of activation using a detachment controller.The implant was not returned for evaluation as it was left in place in the patient's body as described in the reported event.The pusher's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR-35 DETACHABLE HYDRO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16397636
Report Number2032493-2023-00576
Device Sequence Number15103694
Product Code KRD
UDI-Device Identifier00810170014956
UDI-Public(01)00810170014956(11)210408(17)260331(10)2104085KG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number45-450820
Device Catalogue Number45-450820
Device Lot Number2104085KG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown